Alert archive / Texas / Special Weather Statements in 2018

Special Weather Statement, NWS Amarillo, TX

August 1, 2018Hartley County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 1, 2018, 8:02 PM CDT for Hartley County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2018, 8:02 PM CDT (01:02 UTC)
Expired
Aug 1, 2018, 8:30 PM CDT
In force
28 min
Issued by
NWS Amarillo, TX

County Hartley County, TX

The radar

The Amarillo radar (KAMA), 75 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WWUS84 KAMA 020102
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
802 PM CDT WED AUG 1 2018
 
TXZ006-011-012-020130-
Hartley TX-Potter TX-Oldham TX-
802 PM CDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 830 PM
CDT...

At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Channing, or 21 miles south of Dalhart, moving
south at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Channing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
&&

LAT...LON 3588 10249 3587 10227 3568 10216 3562 10216
      3562 10213 3552 10207 3554 10264
TIME...MOT...LOC 0102Z 001DEG 17KT 3576 10239 

$$

Rutt

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:56 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 1, 6:56 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
656 PM CDT Wed Aug 1 2018

.AVIATION...
For the 00Z TAFs, showers and tstms will continue across much of
the forecast area this evening and tonight. KDHT and KAMA will
have the greatest threat of being impacted by tstms, and have
included mention at both sites. The threat of precipitation should
wane before sunrise Thursday.

Andrade

&&

.PREV DISCUSSION... /Issued 521 PM CDT Wed Aug 1 2018/

DISCUSSION...
Current observations across the region is showing convection
develop across the high terrain in New Mexico and drifting
southeast. This is in association with an upper level disturbance
working east near the Four Corners region that is helping to
develop further convection across New Mexico and Colorado. Storms
are beginning to develop across parts of the Panhandles due to
good low level moisture with Td's in the mid to upper 50s along
with good effective shear of 30-35 kts for thunderstorms
development. Some thunderstorms may be strong with gusty winds
being the main threat. The mean 500 mb NW flow should distribute
any storms that develop across the northwestern Panhandles into
the southern TX Panhandle exciting the region by Thursday
morning. Throughout the day on Thursday, weather should be quiet
as the main thunderstorms activity should remain to the west over
New Mexico.

Going into the day on Friday, our next chance of more wide
coverage thunderstorms will move into the region due to a
stronger short wave trough moving across the Panhandles in the
northwest flow aloft. Some storms could be strong to severe with
damaging winds being the main threat as the storms move southeast
across the region ending Saturday morning.

An upper level ridge will build over the region starting Sunday
keeping most of diurnal activity across the far northern
Panhandles through early next week. As the main upper level
system shifts back towards the western CONUS by the end of the
forecast period, northwesterly flow will return and bring our next
chance of precipitation to the Panhandles.

High temperatures will slowly climb from the low 90s starting
tomorrow through mid and upper 90s by the end of the forecast
period.

Meccariello

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&
Hazardous weather outlook, Aug 1, 5:33 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
533 PM CDT Wed Aug 1 2018

OKZ001>003-TXZ001>020-317-021045-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
533 PM CDT Wed Aug 1 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms will be possible across the Panhandles this
afternoon and tonight. A storm or two may become severe with
damaging winds and hail the main threats. Heavy rain may also
cause localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible across parts of the Panhandles
through Saturday and then again Monday and Tuesday. Some of the
storms may become severe with damaging winds and hail the main
threats. Heavy rain may also cause localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Aug 1, 6:48 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT WED AUG 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     9 N AMARILLO            35.34N 101.81W
08/01/2018  M52 MPH          POTTER             TX   MESONET

&&

EVENT NUMBER AMA1800418

BEAT
Special weather statement, Aug 1, 6:49 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
649 PM CDT WED AUG 1 2018

TXZ012-013-017-018-317-020015-
Potter TX-Palo Duro Canyon TX-Randall TX-Carson TX-Armstrong TX-
649 PM CDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL...
NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON AND EASTERN POTTER
COUNTIES UNTIL 715 PM CDT...

At 649 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Amarillo, moving south at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Washburn,
Timbercreek Canyon and Pantex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3549 10202 3555 10172 3511 10137 3497 10201
TIME...MOT...LOC 2349Z 343DEG 13KT 3529 10180

Rutt
Local storm report, Aug 1, 6:52 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT WED AUG 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND GST     9 N AMARILLO            35.34N 101.81W
08/01/2018  M61 MPH          POTTER             TX   MESONET

&&

EVENT NUMBER AMA1800419

BEAT
Local storm report, Aug 1, 7:06 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT WED AUG 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             7 NNW AMARILLO          35.30N 101.87W
08/01/2018  E0.88 INCH       POTTER             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1800420

BEAT
Local storm report, Aug 1, 8:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT WED AUG 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND GST     3 NNE UMBARGER          34.99N 102.08W
08/01/2018  M79 MPH          RANDALL            TX   MESONET

&&

EVENT NUMBER AMA1800421

ANDRADE
Special weather statement, Aug 1, 8:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
802 PM CDT WED AUG 1 2018

TXZ006-011-012-020130-
Hartley TX-Potter TX-Oldham TX-
802 PM CDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 830 PM
CDT...

At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Channing, or 21 miles south of Dalhart, moving
south at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Channing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3588 10249 3587 10227 3568 10216 3562 10216
      3562 10213 3552 10207 3554 10264
TIME...MOT...LOC 0102Z 001DEG 17KT 3576 10239

Rutt

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:26 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Potter, Randall64 min
Aug 1, 8:08 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall35 min
Aug 1, 8:17 PM CDTSpecial Weather StatementAMAHartley28 min
Aug 1, 8:35 PM CDTSpecial Weather StatementAMAOldham40 min
Aug 1, 9:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham66 min
Aug 2, 1:02 AM CDTSpecial Weather StatementAMAWheeler43 min

Nearby

Special Weather Statements in Texas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.